1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Injecting

Discussion in 'Type 1 Diabetes' started by Choosehappy, Dec 4, 2020.

  1. Choosehappy

    Choosehappy Type 1 · Well-Known Member

    Messages:
    169
    Likes Received:
    205
    Trophy Points:
    63
    Hi all

    I have been injecting for around a month now and I just can’t seem to not nip myself a little and draw a tiny bit of blood, then I end up with a tiny little red mark for a while. I mean it’s useful because I know where I have previously injected. But it would be nice to have a clear stomach again! This issue does not tend to happen at any other injection sites only my stomach. It is also important to note that it doesn’t continue to bleed, it is almost like I am just nicking myself with the needle on the way in rather than it just being a nice clean injection and I am doing it almost on every occasion.

    I use 4mm needles. Does anyone else tend to nick themselves with the needle? Is this common or do I need to tell my nurse and seek some advice. I just feel I’m not very good at injecting and keep marking myself. If this is common then that’s fine, but if no one else experiences this and there is a way I can improve my technique it would be nice to know!
     
  2. Daibell

    Daibell LADA · Master

    Messages:
    11,729
    Likes Received:
    7,081
    Trophy Points:
    298
    Hi. I quite often draw a bit of blood in both stomach and thigh. It's quite normal as you never know when you are going to 'nick' a vein when going in.
     
    • Agree Agree x 1
  3. Circuspony

    Circuspony Type 1 · Well-Known Member

    Messages:
    836
    Likes Received:
    474
    Trophy Points:
    103
    I'm covered in little bruises around my stomach. I have to do the most blubbery bit I can but I still catch little blood vessels.
     
    • Hug Hug x 1
  4. In Response

    In Response Type 1 · Well-Known Member

    Messages:
    254
    Likes Received:
    154
    Trophy Points:
    83
    @Choosehappy do you pinch your flesh when you inject?
    It used to be the advice and then, as the needles got smaller, the advice went out of fashion.
    However, some of us found that it is still useful to pinch to avoid things like bruises.
    Could be worthwhile trying if you don't already.
     
    • Friendly Friendly x 1
  5. Choosehappy

    Choosehappy Type 1 · Well-Known Member

    Messages:
    169
    Likes Received:
    205
    Trophy Points:
    63
    Hi thank you all for your response, okay so atleast I know it’s not just me! Thought I’d ask on here to confirm, I don’t mind marks if they are normal and not of concern, especially when I need my insulin either way!!
    The nurse told me not to pinch, but I will give it a try and see how I get on, I’ll update you. I do have sensitive/thin skin and bruise really easy as it is so we shall see if it makes a difference

    Thanks again for writing back guys!!
     
    • Like Like x 2
  6. KK123

    KK123 Type 1 · Well-Known Member

    Messages:
    3,170
    Likes Received:
    2,023
    Trophy Points:
    198
    Hi there, do you change the needle EVERY SINGLE TIME. If not, you should do. Some people can get away with using the needle a few times (or even more) but on a course we were told you MUST change the needle for every jab as they blunt very easily, even after one use. I don't always practice what I preach if I'm in a rush or out and about BUT after using a needle for a whole day I do notice a few marks. When changing to a new one it slides in like butter. x
     
  7. Choosehappy

    Choosehappy Type 1 · Well-Known Member

    Messages:
    169
    Likes Received:
    205
    Trophy Points:
    63
    Hi yea I do always change the needle I inject with, I tried pinching skin earlier and didn’t nick myself so I’m going to keep doing this and see if the good results continue! Thank you for writing back! X
     
    • Hug Hug x 1
  8. MarkMunday

    MarkMunday Type 1 · Well-Known Member

    Messages:
    421
    Likes Received:
    175
    Trophy Points:
    83
    I use longer needles. They can still draw blood but don't leave such big marks. Absorption is better. I also give half of my shots into the butt. Lots of adipose tissue there and very few nerve endings. So painless and doesn't get marked. It is a good idea to rotate injection sites. I use the butt, 'love handles' and stomach. The butt is the least accessible but the most comfortable.
     
    • Informative Informative x 2
  9. Technician87

    Technician87 Type 1 · Member

    Messages:
    13
    Likes Received:
    6
    Trophy Points:
    23
    I've been looking at my love handle bits and thinking they've deffo got enough chubbiness to inject in to haha but my nurse said stomach, butt, thighs and arms so I haven't!! I will now though!!!
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook